Alert archive / Michigan / River Flood Warnings in 2007

River Flood Warning 90, NWS Northern Indiana

August 23, 2007Elkhart County, Indiana; Branch County, Saint Joseph County, Michigan

NWS Northern Indiana issued this river flood warning at Aug 23, 2007, 9:46 PM EDT for Elkhart County, Indiana; Branch County, Saint Joseph County, Michigan. It took effect at Aug 24, 2007, 8:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2007, 9:46 PM EDT (01:46 UTC)
In effect from
Aug 24, 2007, 8:00 AM EDT
Expired
Aug 24, 2007, 10:15 PM EDT
In force
14 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Elkhart County, IN, Branch County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (MI/IN) at Three Rivers (TRVM4).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04097500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIWX 240146
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
946 PM EDT THU AUG 23 2007

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART...
  BRANCH AND ST. JOSEPH COUNTIES

.RAINFALL OVER THE PAST 24 HOURS OVER ALREADY SATURATED SOILS
WILL PUSH THE RIVER LEVEL AT THREE RIVERS ABOVE FLOOD STAGE.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC039-MIC023-149-250146-
/O.NEW.KIWX.FL.W.0090.070824T1200Z-070829T0000Z/
/TRVM4.1.ER.070824T1200Z.070825T0000Z.070828T0000Z.NO/
946 PM EDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS
* FROM FRIDAY MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 6 PM THURSDAY THE STAGE WAS 6.7 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY MORNING  
  AND CREST NEAR 7.2 FEET AROUND  8 PM FRIDAY AUGUST 24 AND FALL 
  BELOW FLOOD STAGE AROUND  8 PM MONDAY AUGUST 27.
* AT 7.0 FEET...EXPECT MINOR FLOODING OF THE SCIDMORE PARK PICNIC 
  FACILITIES IN THREE RIVERS.

$$
2 follow-up statements
000 
WGUS83 KIWX 241605
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1205 PM EDT FRI AUG 24 2007

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  AUGLAIZE RIVER NEAR DEFIANCE POWER PLANT AFFECTING DEFIANCE COUNTY 
  BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY 
  MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES 
  MAUMEE RIVER AT NAPOLEON AFFECTING HENRY COUNTY 
  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY 
  SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART...
  BRANCH AND ST. JOSEPH COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND 
  ST. JOSEPH COUNTIES 
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB 
  AND DEFIANCE COUNTIES 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
  COUNTIES 
 
.HEAVY RAINFALL IS EXPECTED TO FALL AGAIN THIS AFTENROON AND 
TONIGHT. THIS RAIN COMBINED WITH RAIN FROM THE PAST FEW DAYS WILL 
MAINTAIN RIVER LEVELS ABOVE FLOOD STAGE.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

OHC137-251605-
/O.EXT.KIWX.FL.W.0083.000000T0000Z-070826T2040Z/
/OTTO1.3.ER.070821T2016Z.070823T1316Z.070825T2040Z.NR/
1205 PM EDT FRI AUG 24 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE BLANCHARD RIVER AT OTTAWA 
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM FRIDAY THE STAGE WAS 30.8 FEET AND FALLING.
* MAJOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 23.0 FOOT FLOOD STAGE 
  AROUND  4 PM SATURDAY AUGUST 25.


$$

INC091-141-149-251605-
/O.CON.KIWX.FL.W.0080.000000T0000Z-000000T0000Z/
/DAVI3.2.ER.070820T2057Z.070824T1800Z.070824T1303Z.NR/
1205 PM EDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 11 AM FRIDAY THE STAGE WAS 0.6 FEET AND FALLING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY AFTERNOON 
  AND CREST NEAR 12.6 FEET AROUND  2 PM FRIDAY AUGUST 24. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.
* AT 13.0 FEET...EXTENSIVE AGRICULTURAL FLOODING IS IN PROGRESS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.1 FEET WHICH OCCURRED 
  ON JAN 14 2005.

$$

INC039-MIC023-149-251605-
/O.EXT.KIWX.FL.W.0090.000000T0000Z-070830T0600Z/
/TRVM4.1.ER.070825T1200Z.070826T1200Z.070829T0600Z.NO/
1205 PM EDT FRI AUG 24 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS 
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 AM FRIDAY THE STAGE WAS 6.5 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY MORNING  
  AND CREST NEAR 7.3 FEET AROUND  8 AM SUNDAY AUGUST 26 AND FALL 
  BELOW FLOOD STAGE AROUND  2 AM WEDNESDAY AUGUST 29.
* AT 7.0 FEET...EXPECT MINOR FLOODING OF THE SCIDMORE PARK PICNIC 
  FACILITIES IN THREE RIVERS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 7.8 FEET WHICH OCCURRED 
  ON FEB 17 2005.

$$

OHC039-251604-
/O.EXT.KIWX.FL.W.0082.000000T0000Z-070825T1851Z/
/DFCO1.2.ER.070822T1530Z.070824T0015Z.070824T1851Z.NO/
1205 PM EDT FRI AUG 24 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE AUGLAIZE RIVER NEAR DEFIANCE POWER PLANT 
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 AM FRIDAY THE STAGE WAS 22.6 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 21.0 FOOT FLOOD STAGE 
  AROUND  2 PM FRIDAY AUGUST 24.
* AT 23.0 FEET...HOMES ON RIVERSIDE AVENUE IN DEFIANCE BEGIN TO 
  FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 22.8 FEET WHICH OCCURRED 
  ON JAN 24 1999.

$$

OHC039-069-251604-
/O.EXT.KIWX.FL.W.0085.000000T0000Z-070826T0454Z/
/DEFO1.1.ER.070821T2354Z.070823T1130Z.070825T0454Z.NO/
1205 PM EDT FRI AUG 24 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE MAUMEE RIVER NEAR DEFIANCE 
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 AM FRIDAY THE STAGE WAS 12.0 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND 12 AM SATURDAY AUGUST 25.
* AT 12.3 FEET...FLOODING BEGINS ON AUGLAIZE AND EAST FRONT STREET 
  AND IN THE REAR OF THE BUILDING AT LEEVER GLASS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 11.6 FEET WHICH OCCURRED 
  ON FEB 2 2002.

$$

OHC069-251604-
/O.EXT.KIWX.FL.W.0086.000000T0000Z-070826T0430Z/
/CPBO1.1.ER.070822T1850Z.070823T2115Z.070825T0430Z.NO/
1205 PM EDT FRI AUG 24 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE MAUMEE RIVER AT NAPOLEON 
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11 AM FRIDAY THE STAGE WAS 12.8 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE 
  AROUND 12 AM SATURDAY AUGUST 25.
* AT 12.5 FEET...RECREATIONAL CAMPGROUNDS NEAR NAPOLEON BEGIN TO 
  FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET WHICH OCCURRED 
  ON MAR 3 2007.

$$

OHC171-251604-
/O.EXT.KIWX.FL.W.0089.000000T0000Z-000000T0000Z/
/MONO1.1.ER.070825T1800Z.070827T1200Z.000000T0000Z.NO/
1205 PM EDT FRI AUG 24 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER 
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 AM FRIDAY THE STAGE WAS 11.6 FEET AND STEADY.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY AFTERNOON
  AND CREST NEAR 12.7 FEET AROUND  8 AM MONDAY AUGUST 27. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.
* AT 13.0 FEET...COUNTY ROAD K, ONE MILE SOUTHWEST OF MONTPELIER 
  BEGINS TO FLOOD. SOME FLOODING BEGINS TO AFFECT THE VILLAGE OF 
  PIONEER. SIGNIFICANT LOW LAND AND AGRICULTURAL FLOODING OCCURS NEAR
  THE RIVER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET WHICH OCCURRED 
  ON JAN 17 2007.

$$

INC003-033-OHC039-251604-
/O.CON.KIWX.FL.W.0077.000000T0000Z-000000T0000Z/
/NVLI3.1.ER.070822T0100Z.070826T1200Z.000000T0000Z.NO/
1205 PM EDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 11 AM FRIDAY THE STAGE WAS 13.0 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.9 FEET AROUND  8 
  AM MONDAY AUGUST 27 AND BEGIN FALLING.
* AT 14.0 FEET...SIGNIFICANT FLOODING OCCURS ON DEKALB COUNTY ROAD 42
  ABOUT 3 MILES NORTHEAST OF NEWVILLE. CONSIDERABLE AGRICULTURAL AND 
  LOW LAND FLOODING OCCURS ALONG THE ST. JOSEPH RIVER TO THE 
  CEDARVILLE RESERVOIR. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.0 FEET WHICH OCCURRED 
  ON FEB 4 2002.

$$

OHC039-051-171-251604-
/O.CON.KIWX.FL.W.0079.000000T0000Z-000000T0000Z/
/STRO1.1.ER.070820T2333Z.070828T1200Z.000000T0000Z.NO/
1205 PM EDT FRI AUG 24 2007

THE FLOOD WARNING CONTINUES FOR
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM FRIDAY THE STAGE WAS 12.3 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.4 FEET AROUND  8 
  AM TUESDAY AUGUST 28 AND BEGIN FALLING.
* AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS 
  NEAR STRYKER AND FLOOD SOME SECONDARY ROADS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.2 FEET WHICH OCCURRED 
  ON JAN 17 2007.

$$
000 
WGUS83 KIWX 250215
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1015 PM EDT FRI AUG 24 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  ELKHART RIVER AT GOSHEN AFFECTING ELKHART AND NOBLE COUNTIES
  SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART...
  BRANCH AND ST. JOSEPH COUNTIES
  SAINT JOSEPH RIVER MICHIGAN AT NILES AFFECTING ELKHART...ST. JOSEPH 
  AND BERRIEN COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC039-MIC023-149-250245-
/O.CAN.KIWX.FL.W.0090.000000T0000Z-070830T0600Z/
/TRVM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1015 PM EDT FRI AUG 24 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS
* AT 6 PM FRIDAY THE STAGE WAS 6.4 FEET
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.4 FEET FRIDAY 
  AFTERNOON.  THE RIVER WILL CONTINUE FALLING.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 6.6 FEET 
  AROUND  2 PM SATURDAY AUGUST 25.  


$$

INC039-141-MIC021-250245-
/O.CAN.KIWX.FL.W.0091.000000T0000Z-070830T1500Z/
/NILM4.1.ER.070824T0740Z.070824T1300Z.070824T1618Z.NO/
1015 PM EDT FRI AUG 24 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE SAINT JOSEPH RIVER MICHIGAN AT NILES
* AT 10 PM FRIDAY THE STAGE WAS 10.9 FEET
* FLOOD STAGE IS 11.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE FRIDAY AFTERNOON.
* FORECAST...THE RIVER WILL FALL TO NEAR 10.9 FEET AROUND  2 AM 
  SATURDAY AUGUST 25.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.9 FEET FRIDAY 
  AFTERNOON.  THE RIVER WILL CONTINUE FALLING.


$$

INC039-113-250245-
/O.CAN.KIWX.FL.W.0092.000000T0000Z-070827T1800Z/
/GSHI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1015 PM EDT FRI AUG 24 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE ELKHART RIVER AT GOSHEN
* AT 10 PM FRIDAY THE STAGE WAS 6.2 FEET
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.2 FEET FRIDAY 
  NIGHT.  THE RIVER WILL CONTINUE FALLING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Aug 23, 7:45 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 23, 7:45 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
745 PM EDT THU AUG 23 2007

.AVIATION...
VFR CONDITIONS EXPECTED FOR THE MOST PART ALTHOUGH MVFR CIGS AND
VSBYS WILL LIKELY BE REALIZED IN ANY THUNDERSTORMS.  2 MAIN AREAS
OF SHRA AND TSRA TO BE CONCERNED WITH AT 2330Z.  FIRST IS JUST
EXITING THE AREA TO THE NE.  THE 2ND PRECIP FIELD OVER NRN IL MOVING
E/NE SPARKED BY A SHORT/WV OVER IA/IL.  RADAR TRENDS AND FAVORABLE
THETA E AXIS SUGGEST THIS LINE OF STORMS WILL MOVE INTO SBN OVER THE
NEXT COUPLE OF HOURS SO HAVE INCLUDED A TEMPO GROUP.  NOT CONFIDENT
ENOUGH PRECIP WILL MAKE IT TO FWA SO HAVE INCLUDED CB...BUT NO
THUNDER MENTION AT THIS TIME.  WILL CONTINUE TO MONITOR.  ANOTHER
SHRT/WV SHOULD APPROACH THE AREA TOMORROW AFTERNOON...BUT HAVE LEFT
OUT OF TAFS ATTM SINCE IT IS IN THE LAST 6 HRS OF TAF PERIOD.

&&

.SHORT TERM...
FIRST SHORT TERM PERIOD CONCERN IS WITH SHRT/WV OVER IA/IL BORDER
SHOWN BY WV IMAGERY AT 19Z. INTENSE LINE OF STORMS BEING SPARKED BY
THIS SHRT/WV. STORMS MOVING AT ABOUT 40 TO 50 KTS E ACROSS NRN IL.
EXPECT THEM TO CONTINUE EWRD TRACK OVER NRN IL INTO CWA WHERE BEST
THETA E AXIS AND LOW 70S DEWPTS EXIST. AFTER THIS WAVE PASSES
THROUGH TONIGHT...A FRONTAL BOUNDARY SHOULD SET UP FROM NRN MO TO NW
IN/LWR MI. MODELS DIFFER ON FRONTAL PLACEMENT...BUT PREFER THE NAM
AS IT HAS THE MORE SRLY TRACK WHICH MATCHES UP WITH CURRENT
CONVECTIVE PATTERN. WITH BOUNDARY IN PLACE OVERNIGHT THROUGH
TOMORROW MORNING AND STRONG H85 JET NEARBY...HAVE LEFT POPS IN
THROUGH TOMORROW MORNING. ANOTHER STRONG SURGE OF
ENERGY/INSTABILITY WILL APPROACH THE REGION TOMORROW AFTERNOON AS A
SECOND SHRT/WV MOVES NE FROM THE SRN PLAINS INTO THE GRT LKS REGION.
WITH 2000 TO 2500 J/KG OF CAPE AND 45 TO 55 KTS OF 0 TO 6 KM BULK
SHEAR...T-STORMS POSSIBLY SEVERE LOOK PROMISING TOMORROW AFTERNOON.
HAVE UPPED POPS IN THIS TIME FRAME.

OTHER THAN THAT...ONLY MINOR TWEAKS TO SKY COVER AND TEMPS. MAY
NOT SEE QUITE AS MUCH DIURNAL HEATING AS TODAY IF CLOUDS STICK
AROUND AS PROGGED...SO HAVE KEPT HIGHS IN THE UPPER 80S NORTH TO
LOW 90S SOUTH.

&&

.LONG TERM...

FCST PERIOD BEGINS WITH SFC WAVE MOVING NE ALONG FRONTAL BOUNDARY
AND DRAG COLD FRONT INTO THE NW CWA FRI EVENING. THIS WILL BE
ACCOMPANIED BY STRONG UPPER SHORT WAVE MOVING ACROSS THE GREAT LAKES
REGION WITH A 50-60KT SPEED MAX MOVING THROUGH THE BASE OF THE
TROUGH NEAR OUR NORTHERN CWA. FCST SOUNDINGS INDICATING
UNIDIRECTIONAL WIND PROFILE SO ANTICIPATE A LINEAR MODE OF
CONVECTION ALONG THE FRONT WITH DAMAGING WINDS THE PRIMARY THREAT.
FRONT TO GRADUALLY WORK THROUGH DURING THE DAY SATURDAY SO WILL
CONTINUE TO LINGER SMALL CHANCE POPS THROUGH 00Z SUN. HIGH PRESSURE
TO BUILD IN OVER THE REGION SUNDAY BRINGING COOLER DRIER AIRMASS TO
THE AREA AND MUCH NEEDED DRY SPELL FOR A FEW DAYS. AFTER A BRIEF
COOL DOWN TO NEAR NORMAL TEMPS ON SUNDAY UPPER RIDGE OVER SOUTHERN
US WILL AGAIN BUILD BACK UP INTO THE REGION SO EXPECT TEMPS TO ONCE
AGAIN RETURN TO UPPER 80S TO NEAR 90 BEGINNING OF NEXT WEEK. NEXT
FRONT TO DROP DOWN INTO THE AREA BY MID WEEK FOR NEXT CHANCE OF
PRECIP.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH
IN...INC003-033-039-049-085-087-091-099-113-131-141-149-151-183.
MI...MIC021-023-027-059-149.
OH...OHC039-051-069-125-171.
LM...LMZ043-046-061.
&&

AVIATION...LAMMERS
SHORT TERM...LAMMERS
LONG TERM....LOGSDON
Hazardous weather outlook, Aug 23, 5:30 AM EDT, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 AM EDT THU AUG 23 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-240930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
530 AM EDT THU AUG 23 2007 /430 AM CDT THU AUG 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED FOR THE FIRST HALF OF THIS
MORNING ALONG AND NORTH OF A KNOX INDIANA TO DEFIANCE OHIO LINE.
HEAVY RAIN WILL BE THE MAIN THREAT FROM THESE STORMS.
THUNDERSTORMS WILL BE POSSIBLE AGAIN FROM LATE AFTERNOON INTO
TONIGHT. IN ADDITION TO A CONTINUED THREAT FOR HEAVY RAINFALL...A
RISK FOR DAMAGING WINDS WILL EXIST WITH THE STRONGEST STORMS
PRIMARILY ALONG AND NORTH OF ROUTE 6. RIVER FLOODING WILL CONTINUE
OVER PORTIONS OF THE AREA... MAINLY IN NORTHWEST OHIO. REFER TO
THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE
INFORMATION.

HOT AND HUMID CONDITIONS CAN BE EXPECTED THIS AFTERNOON ACROSS THE
AREA. HEAT INDICES WILL RANGE FROM 95 TO 100 DEGREES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...FRIDAY
THROUGH SATURDAY. IN ADDITION THE THREAT FOR LOCALLY HEAVY
RAINFALL WILL CONTINUE. RIVER FLOODING WILL CONTINUE OVER PORTIONS
OF THE AREA AT LEAST INTO THE WEEKEND. REFER TO THE LATEST RIVER
FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. IN ADDITION...REPORTS OF
FLOODING WOULD BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-240930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
530 AM EDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA THROUGH
TONIGHT. HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...FRIDAY
THROUGH SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Aug 23, 6:22 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
622 PM EDT THU AUG 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     JONES                   41.90N  85.80W
08/23/2007                   CASS               MI   AMATEUR RADIO

            SEVERAL TREES AND POWER LINES DOWN

&&

TCC
Local storm report, Aug 23, 6:41 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
641 PM EDT THU AUG 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     THREE RIVERS            41.94N  85.63W
08/23/2007                   ST. JOSEPH         MI   AMATEUR RADIO

            SEVERAL LARGE LIMBS AND POWER LINES DOWN...

&&

TCC
Local storm report, Aug 23, 6:46 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 PM EDT THU AUG 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     SHIPSHEWANA             41.67N  85.58W
08/23/2007                   LAGRANGE           IN   LAW ENFORCEMENT

            SEVERAL TREES DOWN

&&

TCC
Local storm report, Aug 23, 7:06 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
706 PM EDT THU AUG 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             MICHIGAN CITY           41.71N  86.88W
08/23/2007  M1.25 INCH       LA PORTE           IN   TRAINED SPOTTER

            DAMAGE TO CARS AND WINDOWS BROKEN OUT ON HOMES

&&

BML
Local storm report, Aug 23, 7:12 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EDT THU AUG 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     2 S UNION CITY          42.04N  85.14W
08/23/2007                   BRANCH             MI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

TCC
Local storm report, Aug 23, 7:57 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
757 PM EDT THU AUG 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND DMG     HILLSDALE               41.93N  84.64W
08/23/2007                   HILLSDALE          MI   LAW ENFORCEMENT

            TREE BLOWN DOWN ON CAR

&&

TCC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:46 PM EDTSevere Thunderstorm WarningIWXLaPorte, Starke59 min
Aug 23, 9:20 PM EDTSevere Thunderstorm WarningIWXSaint Joseph39 min
Aug 23, 10:02 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Noble43 min
Aug 23, 10:12 PM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more44 hr
Aug 23, 10:21 PM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Starke39 min
Aug 23, 10:55 PM EDTSevere Thunderstorm WarningIWXMarshall20 min
Aug 24, 11:01 AM EDTRiver Flood WarningIWXElkhart, Saint Joseph11 hr
Aug 24, 12:01 PM EDTRiver Flood WarningIWXElkhart, Noble10 hr
Aug 24, 4:01 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall49 min
Aug 24, 4:05 PM EDTSevere Thunderstorm WarningIWXLaGrange, Steuben55 min
Aug 24, 4:17 PM EDTSevere Thunderstorm WarningIWXWhite58 min
Aug 24, 4:29 PM EDTSevere Thunderstorm WarningIWXLaGrange, Noble61 min
Aug 24, 4:40 PM EDTSevere Thunderstorm WarningIWXWhitley49 min
Aug 24, 4:41 PM EDTSevere Thunderstorm WarningIWXCass, Fulton64 min
Aug 24, 5:00 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Steuben60 min
Aug 24, 5:02 PM EDTSevere Thunderstorm WarningIWXSteuben58 min
Aug 24, 5:06 PM EDTTornado WarningIWXDeKalb, Steuben32 min
Aug 24, 5:15 PM EDTSevere Thunderstorm WarningIWXCass, Miami60 min
Aug 24, 5:43 PM EDTSevere Thunderstorm WarningIWXAllen62 min
Aug 24, 5:50 PM EDTSevere Thunderstorm WarningIWXHuntington, Wabash47 min
Aug 24, 6:04 PM EDTSevere Thunderstorm WarningIWXGrant, Miami56 min
Aug 24, 6:19 PM EDTSevere Thunderstorm WarningIWXAdams, Wells56 min
Aug 24, 6:42 PM EDTSevere Thunderstorm WarningIWXAllen49 min
Aug 24, 6:53 PM EDTSevere Thunderstorm WarningIWXBlackford, Wells37 min
Aug 23, 8:05 PM EDTSevere Thunderstorm WarningIWXBerrien40 min

Nearby

River Flood Warnings in Michigan, 2007River Flood Warnings in Indiana, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.